MAUDE Adverse Event Report: STRYKER GMBH RECONSTRUCTION NAIL R2.0, TI, RIGHT T2 RECON Ø11X360 MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH RECONSTRUCTION NAIL R2.0, TI, RIGHT T2 RECON Ø11X360 MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18471136S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient that: "on (b)(6) 2021 i suffered a fracture of the femur in a skiing accident.This was surgically straightened at the hospital in lienz (austria) and the fracture was treated with a stryker nailing system (recon 11/360).After a long recovery (hospital, rehab and physiotherapy etc.) the above mentioned intramedullary nail broke on (b)(6) 2022.I felt very strong pain in the right thigh and hip.The fracture of the intramedullary nail was diagnosed at the hospital and it was removed during another surgery on (b)(6) 2022 and replaced by a new nail system.This was followed by another hospital stay and a new reha in bad tabarz is still pending.My new operation caused very severe pain, which continues to this day.According to the doctors, the situation will not change for the time being.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned.From the available operative notes, an expert medical opinion was requested:- "the x-ray is showing the situation after the revision with an inserted gamma nail.We can only see some callus formation and the distal screw holes of the removed recon nail.There seems to be a non-union, that has occurred.The nail has provided intramedullary stability for more than six months which is intended.If the bone does not unite within that time, the nail is going to fail as it happened here.If there would be the availability of the clinical situation with x-rays after the accident and postoperatively and with the failed device, without it, it is not possible to give a sound answer." a device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device, was not returned.From the available operative notes, an expert medical opinion was requested:- the x-ray is showing the situation after the revision with an inserted gamma nail.We can only see some callus formation and the distal screw holes of the removed recon nail.There seems to be a non-union, that has occurred.The nail has provided intramedullary stability for more than six months which is intended.If the bone does not unite within that time, the nail is going to fail as it happened here.If there would be the availability of the clinical situation with x-rays after the accident and postoperatively and with the failed device, then it is not possible to give a sound answer.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported by the patient that: "on (b)(6) 2021 i suffered a fracture of the femur in a skiing accident.This was surgically straightened at the hospital in lienz (austria) and the fracture was treated with a stryker nailing system (recon 11/360).After a long recovery (hospital, rehab and physiotherapy etc.) the above mentioned intramedullary nail broke on 6/29/2022.I felt very strong pain in the right thigh and hip.The fracture of the intramedullary nail was diagnosed at the hospital and it was removed during another surgery on (b)(6)2022 and replaced by a new nail system.This was followed by another hospital stay and a new reha in bad tabarz is still pending.My new operation caused very severe pain, which continues to this day.According to the doctors, the situation will not change for the time being.".

Brand Name
RECONSTRUCTION NAIL R2.0, TI, RIGHT T2 RECON Ø11X360 MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15280304
Report Number0009610622-2022-00397
Device Sequence Number15245586
Product Code HSB
UDI-Device Identifier07613153316961
UDI-Public07613153316961
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K032898
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2026
Device Catalogue Number18471136S
Device Lot NumberK0B9CE3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer11/23/2022
03/18/2024
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date12/21/2022
04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale